Alert archive / California / Frost Advisories in 2008

Frost Advisory 4, NWS Eureka, CA

April 24, 2008

NWS Eureka, CA issued this frost advisory at Apr 24, 2008, 2:41 PM PDT. It took effect at Apr 25, 2008, 12:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 2:41 PM PDT (21:41 UTC)
In effect from
Apr 25, 2008, 12:00 AM PDT
Expired
Apr 25, 2008, 8:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 242141
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
241 PM PDT THU APR 24 2008

...FROST ADVISORY IN EFFECT FOR PARTS OF NORTHWEST CALIFORNIA...

CAZ002-003-076-251215-
/O.NEW.KEKA.FR.Y.0004.080425T0700Z-080425T1500Z/
MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
241 PM PDT THU APR 24 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
FRIDAY. 

MOSTLY CLEAR SKIES TONIGHT COMBINED WITH A LINGERING COLD AIR
MASS OVER THE REGION...WILL ALLOW TEMPERATURES TO DROP QUICKLY 
AFTER NIGHTFALL. TEMPERATURES ACROSS THE ADVISORY AREA WILL DROP
INTO THE LOWER AND MIDDLE 30S DURING THE VERY EARLY MORNING HOURS
OF FRIDAY. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE OVER A SIGNIFICANT
PORTION OF THE ADVISORY AREA. SENSITIVE OUTDOOR PLANTS MAY BE
KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS76 KEKA 251100
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT FRI APR 25 2008

...FROST ADVISORY IN EFFECT FOR PARTS OF NORTHWEST CALIFORNIA...

CAZ002-003-076-251500-
/O.CON.KEKA.FR.Y.0004.000000T0000Z-080425T1500Z/
MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
400 AM PDT FRI APR 25 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE CLEAR SKIES OVERNIGHT COMBINED WITH A LINGERING COLD AIR
MASS...WILL RESULT IN EARLY MORNING TEMPERATURES IN THE LOWER TO
MID 30S UNTIL 8 AM THIS MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE OVER A SIGNIFICANT
PORTION OF THE ADVISORY AREA. SENSITIVE OUTDOOR PLANTS MAY BE
KILLED IF LEFT UNCOVERED.

$$
000 
WWUS76 KEKA 251455
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
755 AM PDT FRI APR 25 2008

CAZ002-003-076-251600-
/O.EXP.KEKA.FR.Y.0004.000000T0000Z-080425T1500Z/
MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
755 AM PDT FRI APR 25 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S AND LOW 40S
THROUGH THE REMAINDER OF THE EARLY MORNING HOURS.

$$

MOSES

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 5:00 AM PDT, 9 hours 41 minutes earlier.

Area forecast discussion, Apr 24, 5:00 AM PDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PDT THU APR 24 2008

.SYNOPSIS...CHILLY NIGHTS AND MILDER DAYTIME TEMPERATURES ARE
EXPECTED OVER THE NEXT FEW DAYS AS AN UPPER RIDGE PASSES ACROSS THE
REGION. A WARM FRONT WILL BRING AREAS OF LIGHT RAIN AND DRIZZLE
MAINLY TO DEL NORTE COUNTY FRIDAY AFTERNOON AND EVENING. A WEAK COLD
FRONT WILL APPROACH THE NORTH COAST LATE SUNDAY. A COOLER AND MORE
UNSETTLED WEATHER PATTERN IS EXPECTED EARLY NEXT WEEK...AS AN UPPER
LOW OVER THE PACIFIC NORTHWEST DROPS SOUTHWARD.

&&

.DISCUSSION...THE UPPER LOW AND TROUGH HAVE MOVED INLAND AND A RIDGE
IS BUILDING OVER THE EASTERN PACIFIC. WITH CLEAR SKIES AND LITTLE OR
NO WIND...THE TEMPERATURES IN THE INTERIOR DID FALL TO FREEZING AND
SO WILL LEAVE THE FREEZE WARNING OUT UNTIL 9AM THIS MORNING. ALSO
CONTINUED THE SPS FOR PATCHY FROST IN THE COASTAL ZONES THIS
MORNING. THE SATELLITE NOCTURNAL FOG ENHANCEMENT DID SHOW AREAS OF
VALLEY FOG IN THE NORTHERN PORTION OF THE CWA.

AN UPPER RIDGE WILL SLOWLY BUILD TODAY IN THE WAKE OF THE DEPARTING
UPPER LOW AND TROUGH AND WILL BRING A DAYTIME WARMING TREND THROUGH
SATURDAY. A WEAK WARM FRONT WILL CLIP THE EXTREME NORTHWEST PORTIONS
CALIFORNIA FRIDAY. THIS FRONT WILL IMPACT DEL NORTE COUNTY WITH
PATCHY FOG AND DRIZZLE FRIDAY MORNING...THEN WITH PERIODS OF LIGHT
RAIN IN THE AFTERNOON. THE PRECIPITATION WILL GRADUALLY END FRIDAY
EVENING. PATCHY FOG IS EXPECTED ALONG THE HUMBOLDT COUNTY COAST AND
THE WARM FRONT MAY CAUSE SOME DRIZZLE...BUT THE BEST CHANCE FOR ANY
PRECIPITATION WILL BE IN DEL NORTE COUNTY. THIS WARM FRONT WILL LIFT
NORTH AND A DRY AND WARMER DAY IS IN STORE FOR SATURDAY AS THE UPPER
RIDGE CONTINUES TO BUILD AND SHIFT INLAND AS AN OFFSHORE UPPER LOW
APPROACHES THE PACIFIC NORTHWEST.

AS THE ASSOCIATED COLD FRONT APPROACHES THE COAST LATE SUNDAY...IT
IS EXPECTED TO BE WEAKENING AND DISSIPATING FROM THE SOUTH AS THE
SUPPORTING UPPER LOW LIFTS NORTHWARD. THE PRECIPITATION ON SUNDAY
WILL REMAIN NORTH OF CAPE MENDOCINO.

BOTH GFS AND ECMWF ARE IN AGREEMENT THAT THE UPPER LOW OVER THE
PACIFIC NORTHWEST WILL SINK SOUTHWARD. THUS A RETURN TO A OLD AND
WET PATTERN IS EXPECTED NORTH OF THE CAPE ON MONDAY AND TUESDAY.
THIS PATTERN WILL MOVE SOUTHWARD ON WEDNESDAY AND THE LOW SINKS
FURTHER SOUTH. KENNEDY

&&

.AVIATION...UNRESTRICTED FLIGHT CONDITIONS ARE EXPECTED ACROSS THE
FORECAST AREA FOR THE NEXT 24 HOURS...AS AN UPPER LEVEL RIDGE MOVES
OVER THE REGION. AFTER 03Z HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE
CWA FROM THE NORTHWEST...WITH A SLIGHT CHANCE OF RAIN AT CEC AFTER
10Z. THIS IS NOT EXPECTED TO REDUCE CIGS OR VSBY BELOW VFR LEVELS.
=CILIBERTI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FROM 3 AM TO 9 AM PDT THURSDAY FOR CAZ003-076.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 24, 5:04 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PDT THU APR 24 2008

CAZ003-076-241630-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
504 AM PDT THU APR 24 2008

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT FOR EASTERN DEL NORTE AND
HUMBOLDT COUNTIES AND THE INTERIOR OF MENDOCINO COUNTY THROUGH 9 AM
THIS MORNING.

REFER TO AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT REQUIRED.

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.